Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Controlled approximation and a characterization of the local approximation order

Authors: C. de Boor and R.-Q. Jia
Journal: Proc. Amer. Math. Soc. 95 (1985), 547-553
MSC: Primary 41A25; Secondary 65N30
MathSciNet review: 810161
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The local approximation order from a scale $ ({S_h})$ of approximating functions on $ {{\mathbf{R}}^m}$ is characterized in terms of the linear span (and its Fourier transform) of the finitely many compactly supported functions $ \varphi $ whose integer translates $ \varphi ( \cdot - j),j \in {z^m}$, span the space $ S = {S_1}$ from which the scale is derived. This provides a correction of similar results stated and proved, in part, by Strang and Fix.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A25, 65N30

Retrieve articles in all journals with MSC: 41A25, 65N30

Additional Information

PII: S 0002-9939(1985)0810161-X
Keywords: Controlled approximation, approximation order, multivariate, box splines, finite element analysis, Fourier series
Article copyright: © Copyright 1985 American Mathematical Society